Blow-up results for nonlinear hyperbolic inequalities

Stanislav Pohozaev; Laurent Véron

Annali della Scuola Normale Superiore di Pisa - Classe di Scienze (2000)

  • Volume: 29, Issue: 2, page 393-420
  • ISSN: 0391-173X

How to cite


Pohozaev, Stanislav, and Véron, Laurent. "Blow-up results for nonlinear hyperbolic inequalities." Annali della Scuola Normale Superiore di Pisa - Classe di Scienze 29.2 (2000): 393-420. <>.

author = {Pohozaev, Stanislav, Véron, Laurent},
journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
keywords = {nonexistence of global weak solutions; rescaling techniques; dimensional analysis},
language = {eng},
number = {2},
pages = {393-420},
publisher = {Scuola normale superiore},
title = {Blow-up results for nonlinear hyperbolic inequalities},
url = {},
volume = {29},
year = {2000},

AU - Pohozaev, Stanislav
AU - Véron, Laurent
TI - Blow-up results for nonlinear hyperbolic inequalities
JO - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY - 2000
PB - Scuola normale superiore
VL - 29
IS - 2
SP - 393
EP - 420
LA - eng
KW - nonexistence of global weak solutions; rescaling techniques; dimensional analysis
UR -
ER -


  1. [Al] S. Alinhac, "Blow-up for Nonlinear Hyperbolic Equations ", Progress in Nonlinear Differential Equations and their Applications, Birkhauser1995. Zbl0820.35001MR1339762
  2. [DM] D. Del Santo - E. Mitidieri, Blow-up of solutions of a hyperbolic system: the critical case, Differentsial'nye Uravneniya34 (1998), 1-7. Zbl1032.35126MR1693578
  3. [DGM] D. Del Santo - V. Georgiev - E. Mitidieri, Global existence of the solutions and formation of singularities for a class of hyperbolic systems, In: " Geometrical Optics and Related Topics, Progress in Part. Diff. Equ. " 32 (1997), 117-140. Zbl0893.35066MR2033494
  4. [GLS] V. Georgiev - H. Lindblad - C. Sogge, Weighted Strichartz estimates and global existence for semilinear wave equations, Amer. J. Math.119 (1997), 1291-1319. Zbl0893.35075MR1481816
  5. [Gl1] R. Glassey, Blow-up theorems for nonlinear wave equations, Math. Z.132 (1973), 183-203. Zbl0247.35083MR340799
  6. [Gl2] R. Glassey, Finite time blow-up for solutions of nonlinear wave equations, Math. Z.177 (1981), 323-340. Zbl0438.35045MR618199
  7. [Jo1] F. John, Blow-up of solutions of nonlinear wave equations in three space dimension, Manuscripta Math.28 (1979), 235-268. Zbl0406.35042MR535704
  8. [Jo2] F. John, "Nonlinear wave equations, formation of singularities", University Lecture Ser. Vol. 2, Amer. Math. Soc., 1990. Zbl0716.35043MR1066694
  9. [Ka] T. Kato, Blow-up of soluttions of some nonlinear hyperbolic equations, Comm. Pure Appl. Math.33, (1980) 501-505. Zbl0421.35053MR575735
  10. [KE] V.A. Kondratiev - S.D. Eidelman, Positive solutions of quasilinear Emden-Fowler systems of arbitrary order, Russian J. Math. Phys.2 (1995) 537-540. Zbl0917.35035MR1334306
  11. [Ku] H. Kubo, On the critical decay and power for semilinear wave equations in odd spce dimensions, Discrete Contin. Dynam. Systems2 (1996) 173-190. Zbl0948.35082MR1382505
  12. [LS] H. Lindblad - C. Sogge, Long-time existence for small amplitude semilinear wave equations, Amer. J. Math.118 (1996) 1047-1135. Zbl0869.35064MR1408499
  13. [LC] Li Ta-Tsien - Chen Yunmei, "Global Classical Solutions for Nonlinear Evolution Equations", Pitman Monograph and Surveys in Pure and Appl. Math.45, 1991. Zbl0787.35002MR1172318
  14. [MP1] E. Mitidieri - S. Pohozaev, Absence of global positive solutions of quasilinear elliptic inequalities, (Russian) Dokl. Akad. Nauk359 (1998) 456-460. Zbl0976.35100MR1668404
  15. [MP2] E. Mitidieri - S. Pohozaev, Non-existence of positive solutions for quasilinear elliptic problems in RN, Proc. Steklov Inst. Math. (to appear). Zbl1056.35507MR1784317
  16. [Sc] J. Schaeffer, The equation utt - Δu = |u|P for the critical value of p, Proc. Roy. Soc. Edinburgh Sect. A101A (1985), 31-44. Zbl0592.35080
  17. [Si] T. Sideris, Non-existence of global solutions to semilinear wave equations in high dimensions, J. Differential Equations52 (1984), 378-406. Zbl0555.35091MR744303
  18. [St1] W.A. Strauss, Nonlinear scattering theory, Scattering Theory in Math. Physics, Reidel, Dortrecht (1979) 53-79. Zbl0297.35062
  19. [St2] W.A. Strauss, Nonlinear scattering at low energy, J. Funct. Anal.41 (1981), 110-133. Zbl0466.47006MR614228
  20. [St3] W.A. Strauss, "Nonlinear wave equations", CBMS, Regional Conf. Ser. in Math. # 73, Amer. Math. Soc., 1989. Zbl0714.35003MR1032250

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.